Democratic Underground Latest Greatest Lobby Journals Search Options Help Login
Google

Anyone Ever Gotten Sick From The Drug-- "Cipro?"

Printer-friendly format Printer-friendly format
Printer-friendly format Email this thread to a friend
Printer-friendly format Bookmark this thread
This topic is archived.
Home » Discuss » The DU Lounge Donate to DU
 
BamaLefty Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 04:29 PM
Original message
Anyone Ever Gotten Sick From The Drug-- "Cipro?"
Right now my mother is really sick from that stuff. She's very dizzy-- so dizzy that she says the room is spinning around. I looked on the container and it said that this product may cause dizziness. But man, she is really going through it right now!

I was just wondering if any of you had ever experienced such bad symptoms from this medication. Any other thoughts are welcome as well.
Printer Friendly | Permalink |  | Top
BrklynLiberal Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 04:37 PM
Response to Original message
1. It canhave VERY serious side effects and you shoudl be careful when
taking it. Always be aware of the precautions listed for it. There are many. If you do a google on its side effects you will be astonished. It is almost not worth taking unless you are on the edge of death due to some bacterial infection, and even then.....
Printer Friendly | Permalink |  | Top
 
GCP Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 04:38 PM
Response to Original message
2. Cipro's a powerful drug which is hard on the kidneys
Tell her she must drink a full glass of water with the pill and keep on drinking a lot of water while she's on the med. I'm an RN and that's what we tell everybody taking Cipro.
Printer Friendly | Permalink |  | Top
 
sam sarrha Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 04:46 PM
Response to Reply #2
3. since my mother got older, she doesnt drink enough water says it makes her
have to pee all the time.. but not enough water is very serious condition, especially here in the humid south..

I hope your mother gets through the side effects.. and gets better.. good luck

be sure to keep the Doctor advised.
Printer Friendly | Permalink |  | Top
 
Quakerfriend Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 04:55 PM
Response to Original message
4. My aunt almost died from side effects from Cipro
Went into cardiac arrest due to Magnesium imbalance brought about, in part, by the Cipro (acc'dg to the docs). Then she developed a side effect that less than 1% of patients taking Cipro get- a deterioration of cartilage all over her body- rib cage, knees, elbows etc. It was very odd. When she would lean over you could hear a 'crinkling' sound coming from her ribs.

She is 82 and used to play golf every day, until this. After almost 7 mos. She is well now and nearly completely recovered.

Very serious situations can occur. You may want to call the doc.
Printer Friendly | Permalink |  | Top
 
Wow Donating Member (36 posts) Send PM | Profile | Ignore Sat Jul-23-05 04:59 PM
Response to Original message
5. I wouldn't doubt it could do that!
In veterinary medicine we use a different version in the same antibiotic family. Actually at the high end of the dosage range has caused blindness in older cats, and I have definitely seen it cause neurologic/behavior issues in some cats that might be related to dizziness/vertigo. Definitely encourage your mom to call the doctors right away. She shouldn't tolerate those kind of effects.
Printer Friendly | Permalink |  | Top
 
megatherium Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 05:01 PM
Response to Original message
6. One unusual side effect I experienced on Cipro: tendinitis.
I took Cipro for nearly a year about 10 years ago, to get rid of a chronic prostate infection. About 10 months into the course of Cipro, my left arm and shoulder tendons got sore and tender. At first, I thought I'd strained myself in a workout, perhaps over-doing it stretching before a run. But it didn't get better, it was getting worse. Then I happened to read on the internet about this problem with Cipro. Apparently it is a fairly rare side effect, it hadn't cropped up in phase three trials. So several weeks before I was supposed to stop taking the stuff, I stopped taking it. I mentioned all of this to my urologist -- he was surprised, he'd only gotten informed about this a week or two earlier. Once I stopped the Cipro, my tendinitis resolved. And fortunately, the prostate infection never came back.
Printer Friendly | Permalink |  | Top
 
Wetzelbill Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 05:10 PM
Response to Original message
7. not cipro but I'm allergic to sulfa and codeine
I had the same reaction and was switched to cipro. I'm sure they can switch her to something more suitable. There are other options.
Printer Friendly | Permalink |  | Top
 
LaurenG Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 05:13 PM
Response to Original message
8. Maybe you should call the doctor nt
Printer Friendly | Permalink |  | Top
 
Droopy Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 05:15 PM
Response to Reply #8
9. I second that idea
Printer Friendly | Permalink |  | Top
 
madrchsod Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 05:18 PM
Response to Original message
10. ohhhh yes
the doc gave that to my 80 year old mom..i had to stay with her for at least 4 hours a day and check back every hour for the 4 days she was on it. DO NOT LEAVE A OLDER PERSON ALONE when they take this drug. they will not be able to eat or just drink for at least a day or two. i cut the pills in half and gave one in the morning and the other half at night. make sure someone stays over night if she lives alone..the shit makes you very incohrent. after day 3 my mom was still having "dreams" but she was able to "sleep".
MAKE SURE SHE IS NOT ALONE!
Printer Friendly | Permalink |  | Top
 
jody Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 05:20 PM
Response to Original message
11. Please have your mother call the doctor who prescribed Cipro immediately.
Hope things turn out OK.
Printer Friendly | Permalink |  | Top
 
BamaLefty Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 10:51 PM
Response to Original message
12. Well,
she went to sleep and after about an hour or two... she woke up completely fine. She then went to watch her niece win the Junior Miss competition tonight! A proud Aunt... and a much happier mom now that she feels better. :D
Printer Friendly | Permalink |  | Top
 
spacelady Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 10:57 PM
Response to Reply #12
14. congratulations on the Junior Miss competition!
And very glad to hear your Mom feels better. Cipro is a powerful
drug but the doc needs to know about side effects.
Printer Friendly | Permalink |  | Top
 
MrScorpio Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 10:53 PM
Response to Original message
13. I know someone that this drug has hurt
Nasty shit
Printer Friendly | Permalink |  | Top
 
TorchTheWitch Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 11:24 PM
Response to Original message
15. I don't know anyone that DOESN'T get sick from Cipro!
That stuff turns my stomach inside out. I don't remember getting dizzy from it, but I know other people who did (and didn't get the stomach nasty). Then there's other people I know that didn't get dizzy or various stomach problems but they did get absolutely crushing headaches.

I don't do well with most antibiotics, but without a doubt, Cipro was by far the most evil one I ever had to take.

If there's an antibiotic that your mom knows she can take with little difficulty, ask her doctor if she can be switched to that one instead. It may not be the BEST antibiotic for whatever she needs to take an antibiotic for, but it's better to take one that she can take comfortably that will clear up the problem even if she has to take a higher dose or do an additional course.
Printer Friendly | Permalink |  | Top
 
BamaLefty Donating Member (1000+ posts) Send PM | Profile | Ignore Sat Jul-23-05 11:27 PM
Response to Reply #15
16. We'll Surely Do That...
Cipro will definitely be off her list from now on.
Printer Friendly | Permalink |  | Top
 
DU AdBot (1000+ posts) Click to send private message to this author Click to view 
this author's profile Click to add 
this author to your buddy list Click to add 
this author to your Ignore list Wed Oct 01st 2014, 07:51 AM
Response to Original message
Advertisements [?]
 Top

Home » Discuss » The DU Lounge Donate to DU

Powered by DCForum+ Version 1.1 Copyright 1997-2002 DCScripts.com
Software has been extensively modified by the DU administrators


Important Notices: By participating on this discussion board, visitors agree to abide by the rules outlined on our Rules page. Messages posted on the Democratic Underground Discussion Forums are the opinions of the individuals who post them, and do not necessarily represent the opinions of Democratic Underground, LLC.

Home  |  Discussion Forums  |  Journals |  Store  |  Donate

About DU  |  Contact Us  |  Privacy Policy

Got a message for Democratic Underground? Click here to send us a message.

© 2001 - 2011 Democratic Underground, LLC